Alert archive / Ohio / Freeze Warnings in 2016

Freeze Warning 5, NWS Charleston, WV

April 7, 20169 counties in Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this freeze warning at Apr 7, 2016, 3:47 PM EDT for 9 counties in Ohio; 4 counties in Kentucky. It took effect at Apr 8, 2016, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2016, 3:47 PM EDT (19:47 UTC)
In effect from
Apr 8, 2016, 2:00 AM EDT
Expired
Apr 8, 2016, 10:00 AM EDT
In force
8 hr
Issued by
NWS Charleston, WV

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

200 
WWUS71 KRLX 071947
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE JACKSON KY
347 PM EDT THU APR 7 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-081400-
/O.UPG.KRLX.FZ.A.0004.160408T0600Z-160408T1400Z/
/O.NEW.KRLX.FZ.W.0005.160408T0600Z-160408T1400Z/
/O.NEW.KRLX.FZ.A.0005.160409T0600Z-160409T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
347 PM EDT THU APR 7 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING.

* TEMPERATURES...NEAR 32 DEGREES FAHRENHEIT.

* TIMING...2AM TO 10AM.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL ANY
  SENSITIVE EARLY SPRING VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

VAZ003-004-WVZ005>011-013>020-024>034-039-040-081400-
/O.NEW.KRLX.FZ.A.0005.160409T0600Z-160409T1400Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...
BUCKHANNON...PHILIPPI...BELINGTON
347 PM EDT THU APR 7 2016

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE FRIDAY NIGHT THROUGH SATURDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE EARLY
  SPRING VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
111 
WWUS71 KRLX 080245
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 PM EDT THU APR 7 2016


KYZ101>103-105-OHZ066-067-075-076-083>087-081045-
/O.CON.KRLX.FZ.W.0005.160408T0600Z-160408T1400Z/
/O.CON.KRLX.FZ.A.0005.160409T0600Z-160409T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
1045 PM EDT THU APR 7 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TEMPERATURES...NEAR 32 DEGREES FAHRENHEIT.

* TIMING...2AM TO 10AM.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL ANY 
  SENSITIVE EARLY SPRING VEGETATION IF NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

VAZ003-004-WVZ005>011-013>020-024>034-039-040-081045-
/O.CON.KRLX.FZ.A.0005.160409T0600Z-160409T1400Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...
BUCKHANNON...PHILIPPI...BELINGTON
1045 PM EDT THU APR 7 2016

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE FRIDAY NIGHT THROUGH SATURDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION IF NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
948 
WWUS71 KRLX 080748
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
348 AM EDT FRI APR 8 2016

...CONTINUED UNUSUALLY COLD INTO SUNDAY...

KYZ101>103-105-OHZ066-067-075-076-083>087-081600-
/O.UPG.KRLX.FZ.A.0005.160409T0600Z-160409T1400Z/
/O.NEW.KRLX.FZ.W.0006.160409T0600Z-160409T1400Z/
/O.NEW.KRLX.HZ.A.0001.160410T0100Z-160410T1500Z/
/O.CON.KRLX.FZ.W.0005.000000T0000Z-160408T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
348 AM EDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY...
...HARD FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

A FREEZE WARNING REMAINS POSTED UNTIL 10 AM TODAY. THE NATIONAL
WEATHER SERVICE IN CHARLESTON HAS ISSUED A NEW FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY.

A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH
IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING.

* TEMPERATURES...MID 20S TO LOWER 30S TONIGHT AND EARLY SATURDAY.
  LOW AND MID 20S POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL ANY 
  SENSITIVE EARLY SPRING VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

VAZ003-004-WVZ005>011-013>020-024>034-039-040-081600-
/O.UPG.KRLX.FZ.A.0005.160409T0600Z-160409T1400Z/
/O.NEW.KRLX.FZ.W.0006.160409T0600Z-160409T1400Z/
/O.NEW.KRLX.HZ.A.0001.160410T0100Z-160410T1500Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...
BUCKHANNON...PHILIPPI...BELINGTON
348 AM EDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY...
...HARD FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. A
HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS
IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. 

* TEMPERATURES...UPPER 20S TO LOWER 30S TONIGHT AND EARLY
  SATURDAY...UPPER TEENS AND 20S SATURDAY NIGHT INTO SUNDAY
  MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

KTB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 7, 3:41 PM EDT, 6 minutes earlier.

Area forecast discussion, Apr 7, 3:41 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT THU APR 7 2016

.SYNOPSIS...
RAIN SHOWERS TRANSITIONING TO A MIX WITH SNOW SHOWERS THIS EVENING.
COLDER. UPPER LEVEL DISTURBANCE CROSSES FRIDAY NIGHT INTO SATURDAY
WITH ROUNDS OF RAIN/SNOW SHOWERS. VERY COLD SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
RAIN SHOWERS CONTINUE TO PUSH FROM WEST TO EAST ACROSS THE CENTRAL
APPALACHIANS AND MIDDLE OHIO VALLEY THIS AFTERNOON AND EVENING
AHEAD OF A GREAT LAKES UPPER LEVEL LOW AND ASSOCIATED SURFACE COLD
FRONT. GUSTY WINDS WILL CONTINUE INTO THIS EVENING...WITH GREATER
GUSTS POSSIBLE UNDERNEATH SHOWERS. DRIER AIR WILL FILTER IN LATER
THIS EVENING BEHIND THE FRONT...ALONG WITH A RENEWED ROUND OF COLD
AIR ADVECTION SENDING TEMPERATURES TO NEAR AND BELOW FREEZING
ACROSS SOUTHEASTERN OHIO AND NORTHEASTERN KENTUCKY WHERE THE
PREVIOUS FREEZE WATCH HAS BEEN UPGRADED TO A FREEZE WARNING.
ENOUGH CLOUD COVER SHOULD REMAIN INTACT TO PREVENT WIDESPREAD
FREEZING TEMPERATURES FROM MATERIALIZING FARTHER EAST INTO WEST
VIRGINIA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
AFTER A RELATIVELY DRY START TO THE DAY ON FRIDAY...WITH THE
EXCEPTION BEING SOME LEFTOVER RAIN/SNOW SHOWER ACTIVITY IN THE
MOUNTAINS...A POTENT UPPER LEVEL TROUGH WILL TRAVERSE THROUGH THE
WESTERN GREAT LAKES INTO THE OHIO VALLEY FRIDAY AFTERNOON AND
EVENING. A STRONG ROUND OF UPPER LIFT...ENHANCED BY A 140+ KNOT
JET SLIDING ACROSS THE REGION...WILL LEAD TO INCREASING RAIN/SNOW
CHANCES LATER FRIDAY EVENING THROUGH FRIDAY NIGHT. SNOW AMOUNTS OF
UP TO HALF AN INCH WILL BE POSSIBLE ACROSS THE LOWLANDS...WHILE
THE HIGHER BASED LOCALES IN THE MOUNTAINS MAY SEE A FEW INCHES.

ADDITIONALLY...STRONG COLD AIR ADVECTION WILL SEND MUCH IF NOT
ALL OF THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS NEAR OR
BELOW FREEZING BY DAYBREAK SATURDAY. HAVE THUS HOISTED A FREEZE
WATCH FOR ALL BUT THE FAR EASTERN COLUMN OF COUNTIES ACROSS WEST
VIRGINIA AS THIS SEASON/S FROST/FREEZE PROGRAM HAS YET TO BEGIN
THERE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SURGE OF ARCTIC AIR WILL PROVIDE A COLD START TO THE WEEKEND WITH
850MB TEMPS FALLING TO AROUND -10C EARLY SATURDAY.  TEMPERATURES ON
SATURDAY MAY BE HARD PRESSED TO TOUCH 40 IN MANY AREAS.  WE WILL
ALSO CONTEND WITH UPSLOPE SNOW SHOWERS INTO THE APPALACHIANS THROUGH
MUCH OF SATURDAY...WITH SOME ACCUMULATIONS LIKELY ABOVE 2500 FEET.
WE MAY NEED SOME SNOW ADVISORIES GIVEN A PROLONGED PERIOD OF SNOW UP
AGAINST THE HIGH TERRAIN IN THE SOUTHEAST PORTION OF THE CWA. THIS
SNOW SHOULD WIND DOWN SATURDAY AFTERNOON/EVENING AS HIGH PRESSURE
BUILDS IN.

AS WE HEAD INTO SATURDAY NIGHT...HIGH PRESSURE TAKES UP RESIDENCE
DIRECTLY OVERHEAD WEST VIRGINIA...SETTING UP THE COLDEST NIGHT AS
TEMPERATURES FALL OFF WELL INTO THE 20S (TEENS HIGHER TERRAIN).  A
FEW VALLEYS COULD ALSO SQUEEZE OUT SOME UPPER TEENS.  WE WILL LIKELY
NEED ANOTHER FREEZE WARNING FOR SATURDAY NIGHT...BUT NO HEADLINES AT
THIS POINT AS WE ALREADY HAVE FREEZE HEADLINES FOR TONIGHT AND
FRIDAY NIGHT.

A RETURN OF MUCH MILDER WEATHER WILL BE SEEN FROM SUNDAY INTO THE
EARLY PORTION OF NEXT WEEK AS HEIGHTS BUILD OVER THE REGION.  HIGHS
BY MONDAY WILL LIKELY CLIMB BACK TO AROUND 70.  HOWEVER...AS
ISENTROPIC ASCENT INCREASES MONDAY INTO MONDAY NIGHT...RAIN CHANCES
WILL BE ON THE INCREASE. BEST RAIN CHANCES WILL COME MONDAY NIGHT
INTO EARLY TUESDAY AS A SHORTWAVE PUSHES ACROSS THE
REGION...DRAGGING A COLD FRONT SOUTHEAST.  HAVE BUMPED POPS UP TO
CATEGORICAL WITH GOOD MODEL AGREEMENT.  RAIN SHOULD EXIT BY TUESDAY
AFTERNOON...WITH THE REMAINDER OF THE EXTENDED FEATURING DRY
WEATHER. SOME MODEL DISAGREEMENT TOWARDS THE END OF THE EXTENDED
NEAR THURSDAY...AS ECMWF BRINGS PRECIP BACK INTO THE AREA...BUT GFS
IS MORE SUPPRESSED WITH THIS SYSTEM. FOR NOW WILL JUST GO WITH SOME
LOW POPS COMING BACK INTO THE AREA.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MVFR CEILINGS OWING TO SHRA AHEAD OF A SECONDARY TROUGH AXIS WILL
REMAIN IN PLACE THROUGH MUCH OF THE DAY THROUGH TONIGHT. ISOLATED
THUNDER IS ALSO POSSIBLE...BUT CONFIDENCE WITHIN 5 NAUTICAL MILES
OF ANY TAF SITE NOT HIGH ENOUGH TO WARRANT MENTION FOR NOW.

STRONG PRESSURE GRADIENT WILL MAINTAIN 10-20 MPH SUSTAINED
WEST/SOUTHWEST WINDS WITH GUSTS OF UP TO 30 MPH POSSIBLE. SHRA
MAY ALLOW FOR HIGHER INTERMITTENT GUSTS.

WESTERLY WINDS WILL PICK UP AGAIN TOWARD THE END OF THE TAF PERIOD
FRIDAY MORNING/EARLY AFTERNOON...BUT WILL REFRAIN FROM FURTHER
PREVAILING GROUPS GIVEN UNCERTAINTY IN LIFTING/MIXING OUT OF MVFR
CEILINGS.

SOME IFR CEILINGS WILL BE POSSIBLE MAINLY ACROSS THE HIGHER
ELEVATIONS OF THE MOUNTAINS BEHIND THE FRONT. HAVE INSERTED IFR
CEILINGS FOR KEKN FROM 03-11Z AS SNOW SHOWERS DEVELOP IN WAKE OF
THE COLD FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING OF MVFR CIGS/VSBY MAY FLUCTUATE AS
-SHRA MOVE THROUGH...AND MAY IMPROVE FASTER THAN CURRENTLY
FORECAST BEFORE ARRIVAL OF REINFORCING COLD FRONT. MVFR CONDITIONS
MAY LINGER LONGER FRIDAY WITH UPSLOPE FLOW IN PLACE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    M    M    M    H    H    H    H
HTS CONSISTENCY  H    H    M    M    M    M    M    M    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H
EKN CONSISTENCY  H    H    H    M    M    M    M    M    H    H    H    H
PKB CONSISTENCY  H    H    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    M    M    M    M    M    H    H    H    H    H

AFTER 18Z FRIDAY...
IFR OR LOWER POSSIBLE LATER FRIDAY INTO SATURDAY AS RAIN AND SNOW
PUSH THROUGH FROM THE NORTHWEST...ESPECIALLY IN THE HIGHER TERRAIN
OF WEST VIRGINIA WHERE SNOW MAY BE HEAVIER.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
     FOR WVZ005>011-013>020-024>034-039-040.
OH...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
     FOR OHZ066-067-075-076-083>087.
     FREEZE WARNING FROM 2 AM TO 10 AM EDT FRIDAY FOR OHZ066-067-
     075-076-083>087.
KY...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
     FOR KYZ101>103-105.
     FREEZE WARNING FROM 2 AM TO 10 AM EDT FRIDAY FOR KYZ101>103-
     105.
VA...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
     FOR VAZ003-004.

&&

SYNOPSIS...JCG
NEAR TERM...JCG
SHORT TERM...JCG
LONG TERM...KAS
AVIATION...JCG
Hazardous weather outlook, Apr 7, 4:25 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
425 AM EDT THU APR 7 2016

VAZ003-004-WVZ005>011-013>020-024>034-039-040-080830-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-UPSHUR-BARBOUR-
425 AM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOWLAND TEMPERATURES IN THE LOW TO UPPER 20S ARE EXPECTED SATURDAY
NIGHT. FREEZE WATCHES AND WARNINGS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ035>038-046-047-080830-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
425 AM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

UPSLOPE SNOW SHOWERS FOR THE HIGHER MOUNTAINS LATE FRIDAY NIGHT
INTO SATURDAY MAY BRING ACCUMULATING SNOWS TO THE HIGHER TERRAIN.
SNOW ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-080830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
425 AM EDT THU APR 7 2016

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

IN ADDITION...LOWLAND TEMPERATURES IN THE LOW TO UPPER 20S ARE
EXPECTED SATURDAY NIGHT. FREEZE WATCHES AND WARNINGS MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 12:33 AM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more4 hr
Apr 7, 3:21 AM EDTFreeze WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more12 hr
Apr 7, 3:47 PM EDTFreeze WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more12 hr

Nearby

Freeze Warnings in Ohio, 2016Freeze Warnings in Kentucky, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.